Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
frank04

Help me with my hair!!

Recommended Posts

Hi everyone.

I finished taking accutane 2 months ago to clear up acne.

During the course my hair thinned NOTICEABLY!

I didn't worry too much because my derm told me it would get back to normal quickly.

But it's been two months and nothing happens,I'm sared!

My hair is very thin, and it has also become a little bit curly,like strands.

One thing that surprises me is that I don't have any hair loss at all.

My hair seems to be very very strong and very healthy now. But it is freakisch thin!

Please help me out,I don't know what to do now!!

Share this post


Link to post
Share on other sites

Frank i feel for you i really do, its been nearly 2 years since ive been off accutane and my hair is still very thin from it, i used to have the thickest waviest hair ever and right at the end of my 6 month treatment i started to notice it thinning and falling out, and it has continued to do so, to a point that i cant really do much with it and cant go back to my old hairdresser cause im to embarressed to show that at 24 im losing my hair, my derm said don't worry it will grow back at least 90% within 6-12 months, WHAT A LOAD OF SHIT, it has slowly gotten worse ever since, i have to keep it short, like around number 5-8 so i dont have to worry about styling it, im thinking of trying rogaine or propecia for it, cause i tell you going bald at 24 is not good, especially since its not natural and from something that i didnt have to take, and if i had the choice again knowing what i know now i would either have not gone on roaccutane and tried something else, or gone on a very light dose either 20 or 40mgs a day, instead of 60 and 80mgs a day, its worse at the front and around the temples, which after a bit of research seems to be the common place for roaccutane hair loss, but also after a bit of research it can grow back to its former self, even after 5 or 6 years, ive seen the photos, so dont be to disheartened, a natural product that seemed to help me a little bit and helped other people is called flaxseed oil, you can take it in liquid form or in tablets, it is good for you and increases blood flow in the skin, so helps your hair, that would be the 1st thing i would try, but dont take more than the recommended dose, other that that i cant really say what to do, i dont know what is worse bad skin or thin crappy balding hair, at the moment i would probably say bad hair, as bad skin seems to be easier to treat and reverse than bad hair, anyways good luck

Share this post


Link to post
Share on other sites
Frank i feel for you i really do, its been nearly 2 years since ive been off accutane and my hair is still very thin from it, i used to have the thickest waviest hair ever and right at the end of my 6 month treatment i started to notice it thinning and falling out, and it has continued to do so, to a point that i cant really do much with it and cant go back to my old hairdresser cause im to embarressed to show that at 24 im losing my hair, my derm said don't worry it will grow back at least 90% within 6-12 months, WHAT A LOAD OF SHIT, it has slowly gotten worse ever since, i have to keep it short, like around number 5-8 so i dont have to worry about styling it, im thinking of trying rogaine or propecia for it, cause i tell you going bald at 24 is not good, especially since its not natural and from something that i didnt have to take, and if i had the choice again knowing what i know now i would either have not gone on roaccutane and tried something else, or gone on a very light dose either 20 or 40mgs a day, instead of 60 and 80mgs a day, its worse at the front and around the temples, which after a bit of research seems to be the common place for roaccutane hair loss, but also after a bit of research it can grow back to its former self, even after 5 or 6 years, ive seen the photos, so dont be to disheartened, a natural product that seemed to help me a little bit and helped other people is called flaxseed oil, you can take it in liquid form or in tablets, it is good for you and increases blood flow in the skin, so helps your hair, that would be the 1st thing i would try, but dont take more than the recommended dose, other that that i cant really say what to do, i dont know what is worse bad skin or thin crappy balding hair, at the moment i would probably say bad hair, as bad skin seems to be easier to treat and reverse than bad hair, anyways good luck

Share this post


Link to post
Share on other sites

i'd recommend going to a salon and speaking with the people there honestly...i know a few people that had their hair thin a bit from tane and usually a good stylist can get it to feel thicker with the right combo of shampoo/conditioner...if that doesn't work there are several prescription washes out there that might help...not to be an ass...but non oily hair does feel much thinner than oily hair...so some of the thinness might just be the "clean" feeling...but i do believe you have some thinning...any thickening shampoo that nourishes really well should thicken your hair up in a couple months...and not just make it feel thicker...but actually improve the thickness of the strands...any hair loss is best dealt with by a dr...best of luck...

Share this post


Link to post
Share on other sites

HI...

I am going to add my two cents...even though I have

never been on accutane...

BUT

My husband has always had a thin / thinning / clint eastwood

type hairline.

He literally used to get his hair cut once...maybe twice a year.

I bought him the Redken VIVAGEN shampoo

"Active Calcium Chelators Enrichment Shampoo for Thinning Hair"

here's a link so you know what your looking for...but I know

a lot of salon's carry it

http://www.hairproducts.com/view_product_SHA-RED104.htm

It's geared towards men...(no girly smell to it)

but when I want really big (out on the town hair)

I steal some and my hair is hUUGE!

He has never really said that he feels like it helps to grow hair,

but it sure has helped the hair he has left...as well as making it

thicker!! He now gets his hair cut ever two months which really

makes him happy!~

Give it a try!

Nothing to loose at this point!

Good luck

Share this post


Link to post
Share on other sites

oh man, this si scary stuff, i havent been on accutane, thank god, it really messes people up for life. i feel for ya, cos while i havent taken that drug, ive done a lot of unrelated stupid things that have also impacted me.

you say your 24 and going bald or thinning, i knew guys that where and are going bald, or their hairline is receding at about 20-21, and it seems to be the trend that a lot of young guys, are going bald mad early, probably from the pollution or imporoper lifestyle i would say, but yeaah it sucks. i like a shaved head anyways..hehe no worries about hair styles and hair products.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×